Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 172, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 12, 2017, 3:00 PM CDT for Okaloosa County, Santa Rosa County, Florida; Covington County, Alabama. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2017, 3:00 PM CDT (20:00 UTC)
- Expired
- May 12, 2017, 4:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Covington County, AL, Okaloosa County, FL, Santa Rosa County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 10:35 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 8.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
767
WUUS54 KMOB 122000
SVRMOB
ALC039-FLC091-113-122100-
/O.NEW.KMOB.SV.W.0172.170512T2000Z-170512T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
300 PM CDT FRI MAY 12 2017
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southern Covington County in south central Alabama...
Central Okaloosa County in northwestern Florida...
East central Santa Rosa County in northwestern Florida...
* Until 400 PM CDT
* At 300 PM CDT, severe thunderstorms were located along a line
extending from 16 miles southwest of River Falls to near Baker to
Bagdad, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Crestview, Opp, Florala, Baker, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3100 8619 3099 8639 3059 8639 3058 8696
3082 8670 3099 8661 3124 8667 3134 8620
TIME...MOT...LOC 2000Z 255DEG 37KT 3116 8671 3082 8677 3057 8703
HAIL...0.75IN
WIND...60MPH
$$5 follow-up statements
755
WWUS54 KMOB 122020
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
320 PM CDT FRI MAY 12 2017
ALC039-FLC091-113-122100-
/O.CON.KMOB.SV.W.0172.000000T0000Z-170512T2100Z/
Covington AL-Okaloosa FL-Santa Rosa FL-
320 PM CDT FRI MAY 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHERN COVINGTON...CENTRAL OKALOOSA AND EAST CENTRAL SANTA ROSA
COUNTIES...
At 320 PM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Andalusia to near Laurel Hill to 13
miles northwest of Wright, moving northeast at 90 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Crestview, Opp, Florala, Baker, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3100 8619 3099 8639 3059 8639 3059 8692
3082 8670 3099 8661 3102 8662 3126 8658
3134 8620
TIME...MOT...LOC 2020Z 240DEG 78KT 3129 8638 3089 8642 3059 8679
HAIL...0.75IN
WIND...60MPH
$$839
WWUS54 KMOB 122028 CCA
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
328 PM CDT FRI MAY 12 2017
ALC039-FLC091-113-122100-
/O.COR.KMOB.SV.W.0172.000000T0000Z-170512T2100Z/
Covington AL-Okaloosa FL-Santa Rosa FL-
328 PM CDT FRI MAY 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHERN COVINGTON...CENTRAL OKALOOSA AND EAST CENTRAL SANTA ROSA
COUNTIES...
At 328 PM CDT, severe thunderstorms were located along a line
extending from 10 miles southwest of Opp to Florala to 9 miles north
of Wright, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Crestview, Opp, Florala, Baker, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3100 8619 3099 8639 3059 8639 3059 8692
3082 8670 3099 8661 3102 8662 3126 8658
3134 8620
TIME...MOT...LOC 2020Z 260DEG 33KT 3129 8638 3089 8642 3059 8679
HAIL...0.75IN
WIND...60MPH
$$290
WWUS54 KMOB 122042
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
342 PM CDT FRI MAY 12 2017
FLC113-122052-
/O.CAN.KMOB.SV.W.0172.000000T0000Z-170512T2100Z/
Santa Rosa FL-
342 PM CDT FRI MAY 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SANTA ROSA COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 400 PM CDT for
northwestern Florida.
LAT...LON 3100 8619 3099 8639 3059 8639 3059 8677
3092 8649 3108 8642 3130 8641 3134 8620
TIME...MOT...LOC 2042Z 258DEG 32KT 3122 8619 3090 8623 3058 8657
$$
ALC039-FLC091-122100-
/O.CON.KMOB.SV.W.0172.000000T0000Z-170512T2100Z/
Covington AL-Okaloosa FL-
342 PM CDT FRI MAY 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHEASTERN COVINGTON AND NORTHERN OKALOOSA COUNTIES...
At 342 PM CDT, severe thunderstorms were located along a line
extending from near Opp to 9 miles southeast of Florala to 6 miles
northwest of Valparaiso, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Crestview, Opp, Florala, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3100 8619 3099 8639 3059 8639 3059 8677
3092 8649 3108 8642 3130 8641 3134 8620
TIME...MOT...LOC 2042Z 258DEG 32KT 3122 8619 3090 8623 3058 8657
HAIL...0.75IN
WIND...60MPH
$$218 WWUS54 KMOB 122052 SVSMOB Severe Weather Statement National Weather Service Mobile AL 352 PM CDT FRI MAY 12 2017 ALC039-122101- /O.CAN.KMOB.SV.W.0172.000000T0000Z-170512T2100Z/ Covington AL- 352 PM CDT FRI MAY 12 2017 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COVINGTON COUNTY IS CANCELLED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. A severe thunderstorm watch remains in effect until 400 PM CDT for northwestern Florida. LAT...LON 3059 8668 3074 8657 3079 8639 3059 8639 TIME...MOT...LOC 2051Z 282DEG 36KT 3119 8606 3087 8610 3055 8645 $$ FLC091-122100- /O.CON.KMOB.SV.W.0172.000000T0000Z-170512T2100Z/ Okaloosa FL- 352 PM CDT FRI MAY 12 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR EAST CENTRAL OKALOOSA COUNTY... At 351 PM CDT, severe thunderstorms were located along a line extending from near Samson to 10 miles north of De Funiak Springs to near Niceville, moving east at 40 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Crestview. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3059 8668 3074 8657 3079 8639 3059 8639 TIME...MOT...LOC 2051Z 282DEG 36KT 3119 8606 3087 8610 3055 8645 HAIL...0.75IN WIND...60MPH $$
276
WWUS54 KMOB 122057
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
357 PM CDT FRI MAY 12 2017
FLC091-122107-
/O.EXP.KMOB.SV.W.0172.000000T0000Z-170512T2100Z/
Okaloosa FL-
357 PM CDT FRI MAY 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OKALOOSA COUNTY
WILL EXPIRE AT 400 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 400 PM CDT for
northwestern Florida.
LAT...LON 3059 8668 3074 8657 3079 8639 3059 8639
TIME...MOT...LOC 2057Z 260DEG 33KT 3120 8600 3088 8604 3056 8639
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 1:04 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 12, 1:04 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Mobile AL 104 PM CDT Fri May 12 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...Line of strong to severe storms pushing east across the region will impact MOB and BFM sites a little after 18z. Expect IFR to MVFR conditions in storms along with gusty winds. Another round of showers and storms is possible along the cold front later tonight. Southerly winds around 15-20 knots persist today before diminishing and becoming more westerly overnight. /07 && .PREV DISCUSSION... /issued 1147 AM CDT Fri May 12 2017/ DISCUSSION...See updated information below. UPDATE...Regional radar mosaic detecting a wide band of showers and thunderstorms across the southeast portions of Mississippi and Louisiana moving east at around 45 mph. The leading edge moving into southwest Alabama through early afternoon will move into south central Alabama and the western Florida panhandle mid afternoon. Strong to severe thunderstorms are occurring with this line, and Severe Thunderstorm Watch 212 is in effect for Perry, Greene, Stone, and George counties in SE MS, Mobile, Baldwin, and Escambia counties in SW AL, and Escambia, Santa Rosa, and Okaloosa counties in the western Florida panhandle through 4 PM CDT. The Severe Thunderstorm Watch also includes the adjacent gulf waters, including area bays and sounds. Both the NAM and GFS models have slightly lower MLCape values ranging from 900 to 1200 J/KG, most likely due to the increased cloud cover ahead of the line helping to limit insolation and therefore instability. Surface-1KM Storm Relative Helicity values are also lower ahead of the initial line, ranging from 75 to 130 m2/s2. Bulk Shear continues to reside in the 40 to 50 knot range. This environment however is still supportive of some damaging thunderstorm wind gusts and isolated brief tornadoes in the watch area. Marginal severe hail is also possible. Updates sent. /22 PREV DISCUSSION... /issued 627 AM CDT Fri May 12 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...Patchy fog over south central Alabama and the western Florida panhandle will dissipate by mid morning. Showers and storms approaching from the west will move through the area during the late morning through the early evening hours with IFR to MVFR conditions in the convection along with gusty winds. A cold front meanwhile approaches from the west and moves through most of the area late tonight. Light southerly winds increase to 10-15 knots by midday then diminish this evening, becoming westerly as the front moves through. /29 PREV DISCUSSION... /issued 347 AM CDT Fri May 12 2017/ NEAR TERM /Now Through Friday night/...An upper trof located near the ArkLaTex weakens somewhat while advancing into the central Gulf coast states overnight, with an associated surface low moving across the region which brings a cold front into the central portion of the forecast area late tonight. A split upper jet structure currently in place within the eastern portion of the upper trof gradually transitions to a single jet maximum over the north central Gulf. Upper level divergence associated with this pattern is currently favoring a broken line of convection from northwest Mississippi to western Louisiana ahead of the advancing cold front. As the front continues to advance eastward, the best deep layer lift will shift into southeast Mississippi/extreme southwest Alabama through this morning, then spreads across the remainder of the forecast area this afternoon into early this evening, with a gradual weakening trend beginning late this afternoon due to the evolving jet structure. Will have pops increasing to likely/categorical for most of the area this afternoon with likely pops this evening which taper off overnight as the best deep layer lift shifts east of the area and the front moves into the area. MLCape values increase to 1200-1500 J/kg during the day, but with wet bulb zero values near 11 kft and shear values relatively limited, continue to see this environment of more supportive of some strong storms mainly during the afternoon including a possible isolated severe storm. Rainfall amounts through the period will range from around a half inch well inland to around an inch closer to the coast. Considered issuance of a High Risk of Rip currents for today given an increasing onshore flow, but other contributing factors such as onshore swell look too marginal at this time and have gone with a moderate risk through tonight. /29 SHORT TERM /Saturday Through Sunday night/...A cold front moves across the area from west to east Saturday morning as the surface low passes moves into southern Georgia. While the heaviest rain tapers from west to east with the passage of this front, model guidance does suggest a few wrap-around showers lingering over southeast Mississippi and southern Alabama into the afternoon hours. Any accumulations with these showers would be light as northerly winds begin to usher in drier air. Northerly winds then relax and become more variable Sunday as high pressure moves over the area both at the surface and aloft, keeping skies mostly clear and allowing temperatures to rebound quickly despite the recent frontal passage. As such, expect afternoon highs Saturday in the low to mid 80's, followed by mid to upper 80's Sunday. Low temps Saturday and Sunday nights will range from upper 50's inland to low to mid 60's along the coast. /49 LONG TERM /Monday Through Thursday/...Light onshore flow redevelops by Tuesday as the upper-level ridge pushes east and surface high pressure builds over the western Atlantic. Subsidence beneath the back edge of this ridge will continue to maintain rainfree skies through Tuesday. By Wednesday, however, mid- and upper-level southwesterly flow ahead of a deepening High Plains trof will combine with increasing onshore surface winds to return deep-layer moisture to the area, leading to a subsequent bump in daily shower and thunderstorm chances through midweek. Temps will continue to run warm through the long term, with highs in the upper 80's to lower 90's inland and mid 80's along the coast each afternoon. Lows become gradually milder as the week progresses and deep-layer moisture increases, with temps in the low to mid 60's Monday night becoming mid to upper 60's by Wednesday night. /49 MARINE...A moderate southerly flow becomes moderate to occasionally strong this afternoon as a cold front approaches from the west. The front moves across the marine area late tonight into early Saturday morning with a moderate northwesterly flow in the wake of the front. Will have Small Craft Exercise Caution for most of the marine area today. Winds and seas will be higher near storms along and ahead of the front, mainly this afternoon into this evening. A light southerly flow is reestablished Sunday into Monday as high pressure shifts across the area. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, May 12, 3:27 AM CDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 327 AM CDT Fri May 12 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-130830- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 327 AM CDT Fri May 12 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A few strong storms are possible mainly this afternoon ahead of a cold front approaching from the west. An isolated severe storm cannot be ruled out. Brief, locally heavy rainfall may accompany the stronger storms. There is a moderate risk of rip currents along area beaches through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a moderate risk of rip currents along area beaches on Saturday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn severe spotter networks is not expected through Thursday. GMZ630>635-650-655-670-675-130830- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 327 AM CDT Fri May 12 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Moderate to occasionally strong winds may create hazardous conditions for small craft mainly this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time.
In the hours before
Local storm report, May 12, 12:06 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1206 PM CDT FRI MAY 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM TSTM WND DMG NNE MCHENRY 30.71N 89.14W
05/12/2017 STONE MS EMERGENCY MNGR
TREES DOWN REPORTED IN MCHENRY. TIME ESTIMATED BY RADAR.
&&
DJOHNSONSpecial weather statement, May 12, 12:46 PM CDT, 2 hours 14 minutes before
Special Weather Statement National Weather Service Mobile AL 1246 PM CDT FRI MAY 12 2017 ALZ053-055-056-059-060-261-262-FLZ201-203>205-121845- Clarke AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Covington AL- Escambia AL-Mobile Inland AL-Escambia Inland FL-Okaloosa Inland FL- Santa Rosa Coastal FL-Santa Rosa Inland FL- 1246 PM CDT FRI MAY 12 2017 ...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...MONROE...NORTHEASTERN MOBILE...NORTHWESTERN BALDWIN... SOUTHEASTERN CLARKE...ESCAMBIA...SOUTHERN CONECUH...SOUTHWESTERN COVINGTON...NORTHWESTERN OKALOOSA...SANTA ROSA AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 145 PM CDT... At 1245 PM CDT, an area of strong thunderstorms was located along a line extending from 12 miles east of Calvert to 9 miles south of Jay,and moving northeast at 50 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Bay Minette, Atmore, Pace, Milton, Monroeville, Brewton, Evergreen, Century, Flomaton, Bagdad, Frisco City, Stockton, McCullough, Peterman, East Brewton, Uriah, Molino, Castleberry, Excel and Jay. A severe thunderstorm watch remains in effect until 400 PM CDT for south central and southwestern Alabama...and northwestern Florida. LAT...LON 3054 8707 3102 8798 3182 8760 3112 8646 TIME...MOT...LOC 1745Z 243DEG 42KT 3122 8781 3082 8719
Local storm report, May 12, 1:46 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
146 PM CDT FRI MAY 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG SE KUSHLA 30.82N 88.16W
05/12/2017 MOBILE AL EMERGENCY MNGR
TREES DOWN ON HWY 45 IN KUSHLA NEAR KUSHLA RD. TIME
ESTIMATED BY RADAR.
&&
DJOHNSONSpecial weather statement, May 12, 1:59 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Mobile AL
159 PM CDT FRI MAY 12 2017
ALZ264-266-FLZ201-202-122000-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
159 PM CDT FRI MAY 12 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL
300 PM CDT...
At 159 PM CDT, the strong thunderstorms were located along a line
extending from Loxley to near Central Dauphin Island,and moving east
at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Pensacola, West Pensacola, Ensley, Warrington, Fairhope, Gonzalez,
Gulf Shores, Foley, Orange Beach, Robertsdale, Point Clear, Lillian,
Myrtle Grove, Magnolia Springs, Bon Secour, Summerdale, Silverhill,
Perdido Beach and Elberta.
A severe thunderstorm watch remains in effect until 400 PM CDT for
southwestern Alabama...and northwestern Florida.
LAT...LON 3022 8802 3027 8796 3028 8778 3041 8793
3057 8792 3064 8726 3061 8725 3030 8725
3022 8789
TIME...MOT...LOC 1859Z 274DEG 26KT 3059 8775 3029 8813Special weather statement, May 12, 2:06 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
206 PM CDT FRI MAY 12 2017
ALZ056-058>060-122000-
Conecuh AL-Covington AL-Escambia AL-Crenshaw AL-
206 PM CDT FRI MAY 12 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL CRENSHAW...NORTHEASTERN ESCAMBIA...SOUTHEASTERN CONECUH AND
COVINGTON COUNTIES UNTIL 300 PM CDT...
At 206 PM CDT, the strong thunderstorm was located 14 miles southwest
of River Falls, or 15 miles southwest of Andalusia, moving northeast
at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Andalusia, Opp, Brantley, River Falls, Red Level, Dozier, Heath and
Gantt.
A severe thunderstorm watch remains in effect until 400 PM CDT for
south central Alabama.
LAT...LON 3104 8679 3131 8687 3160 8625 3133 8619
3120 8619
TIME...MOT...LOC 1906Z 242DEG 31KT 3121 8672Local storm report, May 12, 2:20 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
220 PM CDT FRI MAY 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM TSTM WND DMG 2 N SEMMES 30.81N 88.26W
05/12/2017 MOBILE AL PUBLIC
TREES DOWN WITH DAMAGE TO ROOF OF HOME.
&&
JOHNPThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 12:46 PM CDT | Special Weather Statement | MOB | Santa Rosa | 59 min |
| May 12, 1:43 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 47 min |
| May 12, 1:59 PM CDT | Special Weather Statement | MOB | Escambia | 61 min |
| May 12, 2:15 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 60 min |
| May 12, 2:35 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 40 min |
| May 12, 2:47 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| May 12, 11:59 AM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 61 min |
| May 12, 12:34 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 56 min |
| May 12, 12:41 PM CDT | Special Marine Warning | MOB | 2 hr | |
| May 12, 1:05 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 40 min |
| May 12, 1:11 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 27 min |
| May 12, 1:16 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 44 min |
| May 12, 1:28 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 47 min |
| May 12, 2:01 PM CDT | Special Marine Warning | MOB | 59 min | |
| May 12, 2:06 PM CDT | Special Weather Statement | MOB | Covington | 54 min |
| May 12, 2:37 PM CDT | Special Marine Warning | MOB | 53 min | |
| May 12, 2:43 PM CDT | Special Marine Warning | MOB | 62 min | |
| May 12, 2:49 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 41 min |
| May 12, 2:55 PM CDT | Special Marine Warning | MOB | 65 min | |
| May 12, 3:11 PM CDT | Special Marine Warning | MOB | 2 hr | |
| May 12, 3:46 PM CDT | Special Marine Warning | MOB | 119 min | |
| May 12, 5:45 PM CDT | Special Marine Warning | MOB | 90 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.